MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Model Number 20893-000
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an ablation procedure, it was reported that the physician started pressing the foot pedal once he was ready to ablate.After a few acquisitions, the clinical specialist noticed that there was no heat observed in the thermal mask.The clinical specialist suggested to the physician to step off the pedal and went to investigate.Upon entering the mri suite to check the e2k connection between the laser and the portable connector module (pcm), the clinical specialist tried to unplug and re-plug the laser fiber but was unsuccessful.When attempting to unplug the laser fiber from the e2k connection, the orange tab of the laser fiber broke off.At this time, the clinical specialist gathered the cable and the found that the e2k-to-e2k connection of the pcm and the fiber was fused.Given the situation, a new fiber was obtained and the pcm was replaced with a new one.After doing so, the ablation procedure was resumed and the lesion was successfully ablated.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
The neuroblate system insturctions for use contain laser safety warnings as risk mitigations for this event: section 4.3, general warnings: "laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser" section 4.6, laser safety warnings: "ensure the laser fiber connections are made correctly.Improper connections may lead to equipment damage or operator injury." section 4.7, inspection, cleaning, disinfection, sterilization: "prior to use: carefully inspect all system laser cable/umbilical connections to ensure they have all completed the "two-click" connection, i.E., plug is pushed into mating connector so that one click at partial (half) insertion and a second click at full insertion." product was returned and the damage was confirmed.Manufacturing records indicated that the probe met required specifications.No harm was observed in this event, and the event description provided by the clinical specialist indicates that these instructions for risk mitigation were followed.Therefore, these risk mitigations remain effective.

Brand Name
NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Common Device Name
NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
austin irwin
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key16904083
Report Number3009970070-2023-00014
Device Sequence Number5459086
Product Code GEX
UDI-Device Identifier00816589020953
UDI-Public00816589020953
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number20893-000
Device Catalogue NumberDTP-000-01
Device Lot Number12560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown